Tags

Type your tag names separated by a space and hit enter

Myopathy associated with atorvastatin-ezetimibe combination therapy.
Pharmacotherapy. 2007 Feb; 27(2):309-11.P

Abstract

The 3-hydroxy-3-methylglutaryl coenzyme A reductase inhibitors (statins) play a prominent role in the treatment of dyslipidemia. Overall, statins are well tolerated, with a low occurrence of adverse effects. More serious reactions to statins have been reported, although they are rare (e.g., rhabdomyolysis 0.3-13.5 cases/million statin prescriptions). Combination therapy to treat dyslipidemia has become common in many patients; however, it can also increase the risk of serious adverse effects. We report the case of a patient who experienced muscle pain and elevated creatine kinase levels 16 days after the addition of ezetimibe to his atorvastatin therapy for hypercholesterolemia. Twelve days after stopping the ezetimibe, his muscle pain resolved and his serum creatine kinase level returned to baseline. This case report raises questions regarding the safety of high-dose atorvastatin and ezetimibe combination therapy and suggests that caution and careful monitoring may be warranted.

Authors+Show Affiliations

Kaiser Permanente, Denver, Colorado 80247, USA. linda.a.weffald@kp.orgNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

17253923

Citation

Weffald, Linda A., and Lynn A. Flach. "Myopathy Associated With Atorvastatin-ezetimibe Combination Therapy." Pharmacotherapy, vol. 27, no. 2, 2007, pp. 309-11.
Weffald LA, Flach LA. Myopathy associated with atorvastatin-ezetimibe combination therapy. Pharmacotherapy. 2007;27(2):309-11.
Weffald, L. A., & Flach, L. A. (2007). Myopathy associated with atorvastatin-ezetimibe combination therapy. Pharmacotherapy, 27(2), 309-11.
Weffald LA, Flach LA. Myopathy Associated With Atorvastatin-ezetimibe Combination Therapy. Pharmacotherapy. 2007;27(2):309-11. PubMed PMID: 17253923.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Myopathy associated with atorvastatin-ezetimibe combination therapy. AU - Weffald,Linda A, AU - Flach,Lynn A, PY - 2007/1/27/pubmed PY - 2007/4/6/medline PY - 2007/1/27/entrez SP - 309 EP - 11 JF - Pharmacotherapy JO - Pharmacotherapy VL - 27 IS - 2 N2 - The 3-hydroxy-3-methylglutaryl coenzyme A reductase inhibitors (statins) play a prominent role in the treatment of dyslipidemia. Overall, statins are well tolerated, with a low occurrence of adverse effects. More serious reactions to statins have been reported, although they are rare (e.g., rhabdomyolysis 0.3-13.5 cases/million statin prescriptions). Combination therapy to treat dyslipidemia has become common in many patients; however, it can also increase the risk of serious adverse effects. We report the case of a patient who experienced muscle pain and elevated creatine kinase levels 16 days after the addition of ezetimibe to his atorvastatin therapy for hypercholesterolemia. Twelve days after stopping the ezetimibe, his muscle pain resolved and his serum creatine kinase level returned to baseline. This case report raises questions regarding the safety of high-dose atorvastatin and ezetimibe combination therapy and suggests that caution and careful monitoring may be warranted. SN - 0277-0008 UR - https://www.unboundmedicine.com/medline/citation/17253923/Myopathy_associated_with_atorvastatin_ezetimibe_combination_therapy_ L2 - https://doi.org/10.1592/phco.27.2.309 DB - PRIME DP - Unbound Medicine ER -